Location

Consult City's Top Doctors, The Minute You Need To

Your First consultation is
Free!

133
General Physicians

89287
Cases done
by General Physicians

76
Hospitals

Drug-induced vomiting: Understanding everything about it

About


Drug-induced vomiting is simply defined as the vomiting that occurs as the side-effect of certain medications and pharmacologic therapy such as chemotherapy.


Each year, from 500,000 to 1 million people in America receive chemotherapy and around 80% of them experience its adverse effects; nausea and vomiting being on the top of the list. [1]



- It is a symptom, and persistent vomiting can result in serious health issues
- It is not an allergic reaction
- Usually short term
- Affects the quality of life


Also called: Medication-induced vomiting


Symptoms:


Self-Diagnosable
Drug-induced vomiting is itself a symptom and may be a sign of a serious illness and medical condition. It is important to seek medical attention if vomiting persists and is accompanied with some other symptoms.


People may experience
Pain areas - abdomen
Nausea
Irritated stomach
Blood in vomit
Bloating
Dizziness



Treatment


Self-Care: Taking smaller meals, staying hydrated, avoiding vigorous exercises after a meal, and having ginger are helpful remedies.


Medications: Steroids, antianxiety drugs, antacids, dopamine antagonists, stomach acid blockers, and other prescribed antiemetic drugs


Specialists: Call a doctor if vomiting persists. At mfine, you get advice and prescription from specialists and doctors for your various health conditions and diseases. Log on to mfine today and get instant consultation and prescription.

Other Specialities

Give a missed call to 08061914343 to Download the App